Jump to content
Important Survey - Please Participate ×

Does the anxiety ever go?


[Ho...]

Recommended Posts

I'm not sure I'd say it goes so much as becomes manageable, Howdie.  The anxiety I felt while withdrawing seemed to be mostly in the form of physical sensations - like rapid heartbeat, shaking,sweating,  being unable to relax - and that stuff definitely did go away.  Nevertheless, there are still things in my life that increase my anxiety level and I was glad I learned so many self-calming techniques while I was tapering.  They come in very handy for the day-to-day stuff as well as the biggies, like a death in the family.  ;)
Link to comment
Share on other sites

Thanks Beeper for your reply.  I've only been taking Clonazepam since March 2011, mostly intermittently, approx .25 daily, sometimes .5 daily in 2 doses but the anxiety that I experience can be overwhelming at times. It is getting a little easier.  I need to return to work soon because I will very soon be on no pay and it worries me how I will manage. I'm trying to taper at 5% and am wondering if it will make the anxiety worse if I increase this to 10%. I just want off of it.
Link to comment
Share on other sites

Hi Howdie,

 

There's really no rush to get off of this, but I understand you wanting to be done with it. You can try doing a 10% cut and see how you feel, this is all really up to you and how your system responds. I know that benzo anxiety is very different from regular anxiety, what you're feeling now is much stronger than it would normally be. Is anxiety the reason you were put on this drug?

 

 

Edit: typo

Link to comment
Share on other sites

Hi Starbird, thanks for replying.  I was put on it due to health anxiety I was experiencing in March. Prior to this I never really experienced anxiety before. My health issues are now resolved: in August I had an op.  I do have some other worries though around moving back to my home country and if we (family) will find work etc. I am thinking that I have been on Clonazepam now intermittently for 7 months, if I cut by 5% each week, I am going to be on it for another 5 months (20 weeks).  This bothers me. If the anxiety isn't going to get any worse by cutting 10% each week, then I would sooner do that but I suppose wont know until I try it. I'm also wondering if an anti depressant might relieve the anxiety while I am tapering but I would really prefer not to add another brain drug to my system. I will then have to taper from that although the Ashton Manual states that an AD can bring. "welcome relief" to those experiencing anxiety.
Link to comment
Share on other sites

Just a couple things to consider and think about. It can take about a week to stabilize at a new dose so if you cut too much too soon you may feel it more intense. Also if you taper to rapidly you could run the risk of protracted symptoms and take a little longer to heal. You should return to not having such anxiety symptoms since you didn't have them to begin with. The anxiety you're feeling now is a 'benzo anxiety' and should go away once you're healed.

 

It's always good to take it slow with this, take it easy and spoil yourself and give yourself time. 

 

Link to comment
Share on other sites

Thanks Starbird, I suppose if I put my sensible hat on, I should just do the 5% a week for now and see how I go. If it means I can work through it then that's a good thing. I am hoping that if I return to work, it might distract from the anxiety a bit. Oh how I hate this drug!
Link to comment
Share on other sites

Some people use an AD to withdrawal from benzos, I opted to do without. I was like you, I was afraid to introduce another drug and have to deal with it too. This is all really how you feel though, you need to be functional and come off safely, that's the goal.

 

Yes, distraction is beneficial and just common sense things like eating healthy, getting good exercise and the best sleep that you can.

 

You'll get through this, I know you can and we'll be here with you.  :mybuddy:

Link to comment
Share on other sites

Just re reading your post Starbird, the one before the last one.  Does it mean that this anxiety will probably continue at least until I am free of this drug and maybe beyond?  Aggghhh!
Link to comment
Share on other sites

We all react different to this, it may be that you can do this without much ado. I just always err on the side of caution since I had such a bad time with it. You'll be fine, you're tapering slow and did your research first.  :thumbsup:
Link to comment
Share on other sites

  • 2 weeks later...

I'm not sure if I'm reading your question correctly, but I'll throw in my two cents...

 

I've been off three years now and I took these meds for over twenty years for anxiety/depression. After three years, I still have issues with both, but I understand that they are simply part of who I am and instead of fighting them, I simply accept them. They can annoy me (surprisingly, the depression tends to get me more than anything), but I find I can control them (to a good degree). If I am overly stressed or sick, I have more trouble... but that's uncommon.

 

-Petey

Link to comment
Share on other sites

×
×
  • Create New...